MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32537
Health Effect - Clinical Codes Death (1802); Unspecified Infection (1930); Paralysis (1997)
Date of Event 04/29/2014
Type of Reportable Event Death
Event or Problem Description
The following information was discovered during a literature search where the article described the event (but did not list a manufacturer or device information) as the patient developed acute paralysis 3.5 hours post procedure.Multiple thrombi were identified in the territory of the graft (the aorta, left renal, bilateral common external iliac arteries and bilateral superficial femoral and profunda femoral arteries) at the time of exploratory laparotomy.This was treated with thrombectomies, patch angioplasties and angiojet of the graft.Histologic processing of the extracted aortic thrombi showed identical polymers to those seen in the gastrointestinal resection specimen.One day after the aortic repair the patient developed melena, ultimately requiring proctectomy due to the intraoperative impression of ischemia.Three days after the aortic repair the patient died of cardiac arrhythmia in the setting of renal and respiratory failure.A specific date of death has not been supplied.(an earlier description of the event described the time between the event and the patient death as longer in duration).On 5th april 2019, the manufacturer received a response to their enquiries which detailed the device codes and lot numbers.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Work order (b)(4) was reviewed and appears complete and correct.The device ifu states: "to activate the hydrophilic coating on the outside of the flexor introducer sheath, the surface must be wiped with 4x4 gauze pads soaked in saline solution.Always keep the sheath hydrated for optimal performance." 100% of sheath assemblies are qc inspected for any surface non-conformities.Based on the information provided, a definitive root cause could not be determined.
 
Event or Problem Description
The following information was discovered during a literature search where the article described the event (but did not list a manufacturer or device information) as: the patient developed acute paralysis 3.5 hours post procedure.Multiple thrombi were identified in the territory of the graft (the aorta, left renal, bilateral common external iliac arteries and bilateral superficial femoral and profunda femoral arteries) at the time of exploratory laparotomy.This was treated with thrombectomies, patch angioplasties and angiojet of the graft.Histologic processing of the extracted aortic thrombi showed identical polymers to those seen in the gastrointestinal resection specimen.One day after the aortic repair the patient developed melena, ultimately requiring proctectomy due to the intraoperative impression of ischemia.Three days after the aortic repair the patient died of cardiac arrhythmia in the setting of renal and respiratory failure.A specific date of death has not been supplied.(an earlier description of the event described the time between the event and the patient death as longer in duration.) on 5th april 2019 the manufacturer received a response to their enquiries which detailed the device codes and lot numbers.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key8520994
Report Number9680654-2019-00015
Device Sequence Number1928615
Product Code MIH
UDI-Device Identifier10827002325378
UDI-Public(01)10827002325378(17)170320(10)AC934190
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/20/2017
Device Model NumberG32537
Device Catalogue NumberZFEN-P-2-28-109-R
Device Lot NumberAC934190
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer04/05/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZFEN-D-12-28-76-C LOT NO: AC934191.; ZFEN-D-12-28-76-C LOT NO: AC934191.
Outcome Attributed to Adverse Event Death;
Patient Age77 YR